Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 30, 2016, 7:05 PM CDT for Brown County, Keya Paha County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 7:05 PM CDT (00:05 UTC)
- Expired
- May 30, 2016, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WUUS53 KLBF 310005
SVRLBF
NEC017-103-310045-
/O.NEW.KLBF.SV.W.0095.160531T0005Z-160531T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF JOHNSTOWN...OR 19 MILES SOUTHEAST OF VALENTINE...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN AND NORTH RIVER TRAIL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 225 AND 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4284 9989 4244 9994 4255 10019 4278 10018
4278 10020 4281 10019
TIME...MOT...LOC 0004Z 277DEG 21KT 4270 10024
HAIL...1.25IN
WIND...60MPH
$$
KULIK2 follow-up statements
385
WWUS53 KLBF 310036
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT MON MAY 30 2016
NEC017-103-310045-
/O.CON.KLBF.SV.W.0095.000000T0000Z-160531T0045Z/
KEYA PAHA NE-BROWN NE-
736 PM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES...
AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNSTOWN...OR
14 MILES WEST OF AINSWORTH...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN AND NORTH RIVER TRAIL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 225 AND 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4284 9989 4244 9994 4255 10019 4278 10018
4278 10020 4281 10019
TIME...MOT...LOC 0036Z 273DEG 18KT 4262 10012
HAIL...1.00IN
WIND...60MPH
$$
KULIK237
WWUS53 KLBF 310048
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT MON MAY 30 2016
NEC017-103-310058-
/O.EXP.KLBF.SV.W.0095.000000T0000Z-160531T0045Z/
KEYA PAHA NE-BROWN NE-
748 PM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KEYA PAHA AND
NORTHWESTERN BROWN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4284 9989 4244 9994 4255 10019 4278 10018
4278 10020 4281 10019
TIME...MOT...LOC 0047Z 277DEG 21KT 4262 10012
$$
KULIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:40 PM CDT, 25 minutes earlier.
Area forecast discussion, May 30, 6:40 PM CDT, 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 640 PM CDT MON MAY 30 2016 .SHORT TERM...(This evening through Tuesday) Issued at 255 PM CDT Mon May 30 2016 Rain showers and thunderstorms are beginning to develop across north central Nebraska along the dry line. Thunderstorms are anticipated to continue developing through the afternoon. As thunderstorms encounter a more unstable atmosphere as they move eastward, thunderstorms will become severe. These storms will expand southward over the early evening hours as the cold front approaches the region from the west. The greatest threat with these storms will large hail and strong winds. Several hours of severe storms are possible as the line slowly progresses eastward. Storms will move out of the area around midnight as the cold front pushes across Nebraska and the Northern Plains. Behind the front, light showers and possibly some light fog will be possible through 8am. Tuesday will be much drier and cooler across central Nebraska as surface high pressure starts to build into the region. High temperatures will top out in the low 70s on Tuesday. .LONG TERM...(Tuesday night through Monday) Issued at 255 PM CDT Mon May 30 2016 Tuesday night through Thursday...a dry forecast is in place through early Thursday aftn. Both the NAM and GFS show a dryline bulge developing across Ncntl Neb late Thursday aftn with K indices near or above 40C. MLcape rises to around 2000j/kg with shear increasing to around 35-40kt when calculated using mixed layer and 450 mb winds. This places the bulk richardson number around 40 supporting isolated storms. The NAM and GFS develop some convection by 00z Thursday evening. A blend of the GFS...SREF and NAM models produces dew points in the upper 50s ahead of the dry line. Bias correction lowers them to the mid 50s. The GFS and NAM show precipitable water increasing to between 1.00 and 1.25 inches along and east of Highway 83. This suggests that moisture will briefly return to the Cntl Plains this week. CONRAD indicates the cape is too low for cell regeneration so pops are isolated and this consistent with the GFS which shows very light QPF. Otherwise the forecast revolves around temperatures. The new guidance is producing lows in the upper 30s at Alliance which would produce lows near 40 across the Wrn Sandhills. The guidance produces highs in the lower 70s Wednesday with lower 80s Thursday. The temperature forecast uses a blend of 4 guidance data sets plus bias correction. Thursday night through Monday...a cold front will sweep the fcst area Friday. Little cooling occurs behind the front. The main feature is dry air and Pacific high pressure which will spend the next 4 days sinking slowly south through Cntl and Srn Plains. A dry forecast is in place with high temperatures in the upper 70s to lower 80s. Strong upper level ridging will be in place centered over the Cntl Rockies. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 633 PM CDT Mon May 30 2016 An active line of thunderstorms...some with large hail and 60 mph winds...was moving east across western Nebraska from KANW to KIML. The line was moving around 25kts to the east and will move into central Nebraska through the late evening. MVFR conditions are associated with the thunderstorms...otherwise VFR conditions. && .HYDROLOGY... Issued at 255 PM CDT Mon May 30 2016 Flooding along the North Platte River and main branch of the Platte River will continue until further notice. Water levels are expected to remain fairly steady over the next few days resulting in moderate flooding to continue along the North Platte River at North Platte and Lewellen. Minor flooding will also continue at Lisco along the North Platte River and Brady along the main branch of the Platte River. Although the South Platte river is not anticipated to flood at this time, water levels will remain elevated at both Roscoe and North Platte. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...CDC AVIATION...Power HYDROLOGY...Kulik
Hazardous weather outlook, May 30, 4:46 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 446 PM CDT MON MAY 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-312200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 446 PM CDT MON MAY 30 2016 /346 PM MDT MON MAY 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN SEVERE THREATS TONIGHT. IN ADDITION...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS AS WELL...ESPECIALLY THOSE WITH OUTDOOR INTERESTS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER AND MAIN STEM PLATTE RIVER THROUGH TONIGHT. ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. WATER RELEASES FROM RESERVOIRS IN WYOMING AND LAKE MCCONAUGHY WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN ELEVATED NEAR BRADY WITH MINOR FLOODING EXPECTED. THE SOUTH PLATTE RIVER WILL CONTINUE TO REMAIN ELEVATED INTO JUNE...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE AT ROSCOE AND NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Special weather statement, May 30, 6:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 PM CDT MON MAY 30 2016 NEZ005-006-008-310045- EASTERN CHERRY NE-KEYA PAHA NE-BROWN NE- 648 PM CDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...WESTERN KEYA PAHA...NORTHERN BROWN AND NORTHWESTERN ROCK COUNTIES UNTIL 745 PM CDT... AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF NORDEN...OR 19 MILES WEST OF SPRINGVIEW...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AINSWORTH...SPRINGVIEW...LONG PINE...JOHNSTOWN...NORDEN...WOOD LAKE... BOBCAT STATE WILDLIFE MANAGEMENT AREA...MEADVILLE...NORTH RIVER TRAIL... ANTELOPE PEAK...PINE GLEN STATE WILDLIFE REFUGE...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...SPARKS AND KELLER PARK STATE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 194 AND 225. HIGHWAY 20 BETWEEN MILE MARKERS 210 AND 251. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL NEBRASKA. LAT...LON 4262 10049 4299 10024 4300 9966 4251 9969 TIME...MOT...LOC 2348Z 255DEG 21KT 4276 10012 KULIK
Local storm report, May 30, 6:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND GST SUTHERLAND 41.16N 101.13W
05/30/2016 M68 MPH LINCOLN NE PUBLIC
&&
MOLDANLocal storm report, May 30, 6:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST IMPERIAL 40.52N 101.64W
05/30/2016 M61 MPH CHASE NE OFFICIAL NWS OBS
&&
MOLDANLocal storm report, May 30, 7:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 5 N HERSHEY 41.23N 101.00W
05/30/2016 M52 MPH LINCOLN NE PUBLIC
PEA SIZE HAIL AND TREES WERE SWAYING SIDEWAYS.
&&
MOLDANLocal storm report, May 30, 7:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST 5 N NORTH PLATTE 41.21N 100.77W
05/30/2016 M55 MPH LINCOLN NE TRAINED SPOTTER
&&
MOLDANLocal storm report, May 30, 7:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 5 N NORTH PLATTE 41.21N 100.77W
05/30/2016 M62 MPH LINCOLN NE TRAINED SPOTTER
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:04 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 26 min |
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| May 30, 7:23 PM CDT | Special Weather Statement | LBF | Cherry | 37 min |
| May 30, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 35 min |
| May 30, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| May 30, 7:30 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 45 min |
| May 30, 7:49 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 41 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 22 min |
| May 30, 8:25 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 35 min |
| May 30, 8:26 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Loup, Rock | 79 min |
| May 30, 8:30 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| May 30, 10:03 PM CDT | Special Weather Statement | LBF | Boyd, Garfield, Holt, Loup | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.